Alert archive / Arizona / Wind Advisories in 2022
Wind Advisory 4, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Feb 20, 2022, 1:08 PM MST for 4 counties in Arizona. It took effect at Feb 21, 2022, 11:00 AM MST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2022, 1:08 PM MST (20:08 UTC)
- In effect from
- Feb 21, 2022, 11:00 AM MST
- Expired
- Feb 22, 2022, 5:00 PM MST
- In force
- 30 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2648 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
974 WWUS75 KFGZ 202008 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 108 PM MST Sun Feb 20 2022 AZZ004>011-039-040-210415- /O.NEW.KFGZ.WI.Y.0004.220221T1800Z-220222T0400Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Navajo N.M., Dilkon, and Kykotsmovi 108 PM MST Sun Feb 20 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM MST MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE....Much of northern and west-central Arizona. * WHEN...From 11 AM to 9 PM MST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ012>017-210415- /O.NEW.KFGZ.WI.Y.0004.220221T1800Z-220223T0000Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Including the cities of Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, and Pinetop 108 PM MST Sun Feb 20 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM MONDAY TO 5 PM MST TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected, with locally higher possible immediately downwind of the Mogollon Rim. * WHERE...Mogollon Rim and Little Colorado River Valley. * WHEN...From 11 AM Monday to 5 PM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strongest winds are expected to occur during the afternoon and evening on Monday. Winds are then expected subside briefly overnight before increasing again late Tuesday morning and into the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
7 follow-up statements
404 WWUS75 KFGZ 202358 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 458 PM MST Sun Feb 20 2022 AZZ004>011-039-040-211400- /O.CON.KFGZ.WI.Y.0004.220221T1800Z-220222T0400Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Navajo N.M., Dilkon, and Kykotsmovi 458 PM MST Sun Feb 20 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM MST MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Much of northern and west-central Arizona. * WHEN...From 11 AM to 9 PM MST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. Minor tree damage and areas of power outages are also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ012>017-211400- /O.CON.KFGZ.WI.Y.0004.220221T1800Z-220223T0000Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Including the cities of Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, and Pinetop 458 PM MST Sun Feb 20 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MONDAY TO 5 PM MST TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph expected. Locally higher gusts are possible immediately downwind of the Mogollon Rim. * WHERE...Mogollon Rim and Little Colorado River Valley. * WHEN...From 11 AM Monday to 5 PM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. Minor tree damage and areas of power outages are also possible. * ADDITIONAL DETAILS...The strongest winds are expected to occur during the afternoon and evening on Monday. Winds are then expected to subside briefly overnight before increasing again late Tuesday morning and into the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
870 WWUS75 KFGZ 210942 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 242 AM MST Mon Feb 21 2022 AZZ004>011-039-040-212200- /O.CON.KFGZ.WI.Y.0004.220221T1800Z-220222T0400Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Navajo N.M., Dilkon, and Kykotsmovi 242 AM MST Mon Feb 21 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MST THIS EVENING... * WHAT...Southwest winds from 20 to 30 mph with gusts from 40 to 50 mph. * WHERE...Much of northern and west-central Arizona. * WHEN...From 11 AM to 9 PM MST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles. Minor tree damage and spotty power outages are also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ012>017-212200- /O.CON.KFGZ.WI.Y.0004.220221T1800Z-220223T0000Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Including the cities of Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, and Pinetop 242 AM MST Mon Feb 21 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST TUESDAY... * WHAT...Southwest winds from 20 to 30 mph with gusts from 45 to 55 mph. Locally higher gusts are possible immediately downwind of the Mogollon Rim. * WHERE...Mogollon Rim and Little Colorado River Valley. * WHEN...From 11 AM Monday to 5 PM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles. Minor tree damage and spotty power outages are also possible. * ADDITIONAL DETAILS...The strongest winds are expected to occur Monday afternoon and evening. Winds will subside briefly Monday night, before increasing again late Tuesday morning and into the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
399 WWUS75 KFGZ 211748 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1048 AM MST Mon Feb 21 2022 AZZ004>011-039-040-220200- /O.CON.KFGZ.WI.Y.0004.220221T1800Z-220222T0400Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Navajo N.M., Dilkon, and Kykotsmovi 1048 AM MST Mon Feb 21 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Much of northern and west-central Arizona. * WHEN...Until 9 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles. Minor tree damage and spotty power outages are also possible. Local blowing dust is also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ012>017-220200- /O.CON.KFGZ.WI.Y.0004.220221T1800Z-220223T0000Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Including the cities of Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, and Pinetop 1048 AM MST Mon Feb 21 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph. Locally higher gusts are possible immediately downwind of the Mogollon Rim. * WHERE...Mogollon Rim and Little Colorado River Valley. * WHEN...Until 5 PM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles. Minor tree damage and spotty power outages are also possible. Local blowing dust is also possible. * ADDITIONAL DETAILS...The strongest winds are expected to occur Monday afternoon and evening. Winds will subside briefly Monday night, before increasing again late Tuesday morning and into the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
167 WWUS75 KFGZ 220141 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 641 PM MST Mon Feb 21 2022 AZZ004>011-039-040-220400- /O.CON.KFGZ.WI.Y.0004.000000T0000Z-220222T0400Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Navajo N.M., Dilkon, and Kykotsmovi 641 PM MST Mon Feb 21 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Much of northern and west-central Arizona. * WHEN...Until 9 PM MST this evening. * IMPACTS...Areas of blowing dust with reduced visibility have been reported in the western Grand Canyon through Page areas. Gusty winds could blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles. Minor tree damage and spotty power outages are also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ012>017-230000- /O.CON.KFGZ.WI.Y.0004.000000T0000Z-220223T0000Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Including the cities of Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, and Pinetop 641 PM MST Mon Feb 21 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Mogollon Rim and Little Colorado River Valley. * WHEN...Until 5 PM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles. Minor tree damage and spotty power outages are also possible. Local blowing dust is also possible. * ADDITIONAL DETAILS...A narrow band of strong winds gusting from 50 to 60 mph is likely tonight through Tuesday morning immediately north of the Mogollon Rim stretching from near Doney Park to Meteor Crater and southward towards Heber-Overgaard. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
193 WWUS75 KFGZ 220350 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 850 PM MST Mon Feb 21 2022 AZZ004>011-039-040-220500- /O.EXP.KFGZ.WI.Y.0004.000000T0000Z-220222T0400Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Chuska Mountains and Defiance Plateau-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Navajo N.M., Dilkon, and Kykotsmovi 850 PM MST Mon Feb 21 2022 ...WIND ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING... Wind speeds have decreased below advisory thresholds resulting in the expiration of the Wind Advisory. However, breezy winds will continue overnight and into Tuesday. $$ AZZ012>017-230000- /O.CON.KFGZ.WI.Y.0004.000000T0000Z-220223T0000Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Including the cities of Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, and Pinetop 850 PM MST Mon Feb 21 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Mogollon Rim and Little Colorado River Valley. * WHEN...Until 5 PM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles. Minor tree damage and spotty power outages are also possible. Local blowing dust is also possible. * ADDITIONAL DETAILS...A narrow band of strong winds gusting from 50 to 60 mph is likely tonight through Tuesday morning immediately north of the Mogollon Rim stretching from near Doney Park to Meteor Crater and southward towards Heber- Overgaard. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
466 WWUS75 KFGZ 220952 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 252 AM MST Tue Feb 22 2022 AZZ012>017-230000- /O.CON.KFGZ.WI.Y.0004.000000T0000Z-220223T0000Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Including the cities of Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, and Pinetop 252 AM MST Tue Feb 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Mogollon Rim and Little Colorado River Valley. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles. Minor tree damage and spotty power outages are also possible. Local blowing dust is also possible. * ADDITIONAL DETAILS...A narrow band of strong winds gusting from 50 to 60 mph is likely tonight through Tuesday morning immediately north of the Mogollon Rim stretching from near Doney Park to Meteor Crater and southward towards Heber- Overgaard. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
416 WWUS75 KFGZ 222355 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 455 PM MST Tue Feb 22 2022 AZZ012>017-230100- /O.EXP.KFGZ.WI.Y.0004.000000T0000Z-220223T0000Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Western Mogollon Rim-Eastern Mogollon Rim-White Mountains- Including the cities of Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Flagstaff, Williams, Munds Park, Heber, Happy Jack, Forest Lakes, Show Low, Greer, and Pinetop 455 PM MST Tue Feb 22 2022 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Gusty southwest winds will continue tonight through Wednesday as a strong winter storm moves through the area. The Wind Advisory will expire, but Winter Storm Warnings and Advisories will take effect at 5 PM MST this evening. Wind gusts from 40 to 50 mph will continue to be possible through the duration of the storm and may combine with snow to cause areas of very poor visibility. $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 20, 8:50 AM MST, 4 hours 18 minutes earlier.
Area forecast discussion, Feb 20, 8:50 AM MST, 4 hours 18 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 850 AM MST Sun Feb 20 2022 .SYNOPSIS...Another warm day in expected today, with breezy southwest winds in the afternoon. Windier and cooler weather arrives Monday and Tuesday, with scattered rain and snow showers. More widespread rain and snow develops late Tuesday into Wednesday. && .UPDATE...High level cloud cover gradually increase through the day today as upper-level moisture is pulled northward from a closed- low off the southern California coast. Breezy southwest winds develop this afternoon, especially over and downwind of the high terrain where a few gusts up to 25-30 mph will be possible. Another day of warm temperatures and dry conditions prevail before more unsettled conditions return for next week. Minor updates this morning for cloud cover based on current satellite trends, otherwise the forecast remains on track and unchanged. Previous discussion continues below. && .PREV DISCUSSION /340 AM MST/...A period of nearly continuous hght falls begins today and lasts all the way through Wednesday. Improved mixing today will offset any potential cooling due to minor hght falls today, with southwest winds hitting the 15-25 mph mark by afternoon. Afternoon temperatures today should be just about where they were on Saturday and even a bit warmer in areas that did not mix yesterday. By Monday, a long-wave trough begins to develop over the western United States, but the trough axis will reside almost completely over land. A series of s/wvs moving through the deepening trough position will result in windy and cooler conditions by Monday and Tuesday. Continued hght falls and moisture advection will eventually lead to some shower development as well. However, moisture looks to be limited and showers will mainly be of the shallow, upslope variety, predominately over higher terrain. By the Tuesday night/Wednesday time frame, the main trough axis bottoms out over Arizona, with the most intense hght falls of the period. This is also when a westward extension of the trough briefly taps into the eastern Pacific, potentially bringing deeper moisture into Arizona. This time frame will be the most impactful for our area, with light to moderate snow accumulations over a fairly large area, very cold conditions and continued gusty winds. Dry conditions return for Thursday and for the remainder of this forecast package. However, continued s/wv activity to our north will keep temperatures generally below normal, with occasional periods of north to northeast winds. && .AVIATION...For the 18Z package...VFR conditions prevail for the TAF period with southwest winds 10-20 kts. Gusts up to 25 kts will be possible in the high terrain. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Dry and warm conditions remain today, before turning cooler on Monday. Breezy conditions from the southwest are expected by this afternoon, becoming very windy on Monday. Tuesday through Thursday...Gusty southwest winds, cold temperatures and areas of rain and snow will move through the district on Tuesday and Wednesday, with the best chance for widespread snow accumulations occurring on Wednesday. Winds shift west to northwest Thursday and decrease, temperatures remain cold. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...Humphreys/Peterson AVIATION...Humphreys FIRE WEATHER...Humphreys/Peterson For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.